Alert archive / Alabama / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 269, NWS Birmingham, AL

May 25, 2000Tuscaloosa County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at May 25, 2000, 7:24 PM CDT for Tuscaloosa County, Alabama. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2000, 7:24 PM CDT (00:24 UTC)
Expired
May 25, 2000, 8:00 PM CDT
In force
36 min
Issued by
NWS Birmingham, AL
Area
Whole counties

County Tuscaloosa County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2000-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2105 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2000-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2105 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1250 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

692 
WUUS54 KBMX 260025
SVRBHM
ALC125-260100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
724 PM CDT THU MAY 25 2000

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A...

* SEVERE THUNDERSTORM WARNING FOR...
  TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...

* UNTIL 800 PM CDT.

* AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER CENTRAL TUSCALOOSA COUNTY...NEAR HOLT.
  THE STORM WAS MOVING EAST AT 25 MPH.

LARGE HAIL CAN BE EXPECTED WITH THIS STORM. IF YOU ARE IN THE PATH OF
THE STORM MOVE TO A STURDY SHELTER.

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:47 PM CDT, 4 hours 37 minutes earlier.

Area forecast discussion, May 25, 2:47 PM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
247 PM CDT THU MAY 25 2000

COLD FRONT NOW SINKING SOUTH TO NEAR A FORT PAYNE-CULLMAN-HAMILTON
LINE. STRONG TO SEVERE STORMS HAVE DEVELOPED ALONG BOUNDARY.
VORTICITY MAX OVER CNTRL TN IS AIDING LIFT AS IT MOVES EAST. MODELS
SHOW FRONT TO DRIFT TO NEAR A COLUMBUS MS-BIRMINGHAM-ANNISTON LINE
OVERNIGHT BEFORE MOVING NORTH OF AREA ON FRIDAY. ANOTHER VORT MAX
PROGGED TO APPROACH THE MISSISSIPPI RIVER THIS EVENING SO MORE
STORMS ARE POSSIBLE OVERNIGHT NEAR BOUNDARY. RAIN CHANCES SHOULD
TEMPORARILY DECREASE FOR AREA FRIDAY AND SATURDAY BEFORE ANOTHER
FRONT PUSHES THROUGH AREA SATURDAY NIGHT AND EARLY SUNDAY. SOUTH
OF BIRMINGHAM CHANCES OF RAIN WILL REMAIN SMALL DUE TO CAP ALOFT AND
BUILDING RIDGE...UNTIL FRONTAL PASSAGE SUNDAY MORNING.  EXTENDED
LOOKS NICE AFTER FRONT PASSES.  A LITTLE COOLER AND DRIER FOR MON
AND TUE.

HSV BB 066/088 068/090 065 67531
BHM BB 068/090 068/091 066 67531
MGM BB 069/093 070/094 070 67210=

.BHM...NONE.

NNNN

In the hours before

Special weather statement, May 25, 2:07 PM CDT, 5 hours 17 minutes before
ALZ001>038-040>050-252115-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
207 PM CDT THU MAY 25 2000

HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.

A NEARLY STATIONARY FRONT EXTENDED ACROSS THE TENNESSEE VALLEY THIS
AFTERNOON.  THUNDERSTORMS HAVE DEVELOPED NEAR THIS BOUNDARY...AND
ARE EXPECTED TO CONTINUE INTO TONIGHT.  SOME OF THESE THUNDERSTORMS
WILL LIKELY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS. THE
FRONT...AND THUNDERSTORMS...ARE EXPECTED TO DRIFT SLOWLY SOUTHWARD
ACROSS THE AREA THROUGH TONIGHT.

EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTER GROUPS SHOULD
MONITOR THE LATEST WEATHER CONDITIONS AND BE READY FOR POSSIBLE
ACTIVATION THIS AFTERNOON AND TONIGHT.

NNNN

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:04 PM CDTSevere Thunderstorm WarningBMXMarion26 min
May 25, 8:29 PM CDTSevere Thunderstorm WarningBMXMarion31 min
May 25, 8:55 PM CDTSevere Thunderstorm WarningBMXGreene, Sumter35 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.